Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 2, 2012, 10:46 PM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2012, 10:46 PM CDT (03:46 UTC)
- Expired
- Jul 2, 2012, 11:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 161 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:55 PM CDT | TSTM WND DMG | 1 Wnw Ironwood, MI | 8-10 INCH DIAMETER TREE CAME DOWN IN STRONG WINDS AND WAS SNAPPED OFF. |
| Jul 2, 10:55 PM CDT | TSTM WND DMG | Ironwood, MI | IRONWOOD POLICE REPORT DOZENS OF DOWNED POWERLINES OR DOWNED TREES BLOCKING THE ROAD. |
| Jul 2, 10:57 PM CDT | TSTM WND DMG | Bessemer, MI | SHERIFF RECIEVED REPORTS OF NUMEROUS TREES AND POWERLINES DOWNED ACROSS GOGEBIC COUNTY. |
| Jul 2, 11:19 PM CDT | TSTM WND DMG | Bergland, MI | ONTONAGON SHERIFF RECEIVED NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES DOWNED ON THE SOUTHERN END OF ONTONAGON COUNTY...NEAR BERGLAND ALONG M64. |
| Jul 2, 11:45 PM CDT | TSTM WND DMG | Paulding, MI | TREES DOWNED ON A POWERLINE. NO SPECIFICS KNOWN ON DIAMETER OR TIMING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3426 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KMQT 030346
SVRMQT
MIC053-131-030445-
/O.NEW.KMQT.SV.W.0027.120703T0346Z-120703T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
1146 PM EDT MON JUL 2 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...
ONTONAGON COUNTY IN WESTERN UPPER MICHIGAN...
* UNTIL 1245 AM EDT/1145 PM CDT/
* AT 1041 PM CDT/1141 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES SOUTH OF
GRAND MARAIS TO 19 MILES NORTH OF IRONWOOD TO 17 MILES SOUTHWEST OF
UPSON...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
IRONWOOD...ONTONAGON...BESSEMER...WAKEFIELD...SILVER CITY...
BERGLAND...MARENISCO...ROCKLAND...BRUCE CROSSING...MASS CITY...
PAULDING...WATERSMEET...BLACK RIVER HARBOR...COPPER PEAK...VAN
BUSKIRK...THOMASTON...MIRROR LAKE...CLARK LAKE...LAKE OF THE CLOUDS
AND WHITE PINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4662 9034 4668 9004 4683 8980 4685 8944
4691 8924 4700 8913 4699 8909 4703 8893
4677 8894 4676 8886 4668 8886 4668 8899
4610 8899 4633 9012 4649 9022 4651 9031
4654 9033 4653 9040 4656 9043
TIME...MOT...LOC 0346Z 278DEG 61KT 4733 9035 4671 9013
4626 9061
WIND...HAIL 60MPH 1.00IN
$$
SRF3 follow-up statements
998
WWUS53 KMQT 030357
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1157 PM EDT MON JUL 2 2012
MIC053-131-030445-
/O.CON.KMQT.SV.W.0027.000000T0000Z-120703T0445Z/
GOGEBIC MI-ONTONAGON MI-
1157 PM EDT MON JUL 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONTONAGON AND
GOGEBIC COUNTIES UNTIL 1245 AM EDT/1145 PM CDT/...
AT 1051 PM CDT/1151 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES SOUTH OF GRAND
MARAIS TO 18 MILES NORTH OF BESSEMER TO 13 MILES SOUTHWEST OF
UPSON...MOVING EAST AT 60 MPH.
IN ADDITION...AT 1053 PM CDT...A WIND GUST TO 47 MPH WAS REPORTED AT
THE IRONWOOD AIRPORT AHEAD OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
IRONWOOD...ONTONAGON...BESSEMER...WAKEFIELD...SILVER CITY...
BERGLAND...MARENISCO...ROCKLAND...BRUCE CROSSING...MASS CITY...
PAULDING...WATERSMEET...BLACK RIVER HARBOR...COPPER PEAK...VAN
BUSKIRK...MIRROR LAKE...THOMASTON...LAKE OF THE CLOUDS...CLARK LAKE
AND WHITE PINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4662 9034 4668 9004 4683 8980 4685 8944
4691 8924 4700 8913 4699 8909 4703 8893
4677 8894 4676 8886 4668 8886 4668 8899
4610 8899 4633 9012 4649 9022 4651 9031
4654 9033 4653 9040 4656 9043
TIME...MOT...LOC 0356Z 276DEG 53KT 4734 9026 4672 9006
4628 9054
WIND...HAIL 60MPH 1.00IN
$$
SRF623
WWUS53 KMQT 030405
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1205 AM EDT TUE JUL 3 2012
MIC053-131-030445-
/O.CON.KMQT.SV.W.0027.000000T0000Z-120703T0445Z/
GOGEBIC MI-ONTONAGON MI-
1205 AM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONTONAGON AND
GOGEBIC COUNTIES UNTIL 1245 AM EDT/1145 PM CDT/...
AT 1100 PM CDT/MIDNIGHT EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 30 MILES SOUTH OF GRAND
MARAIS TO 16 MILES NORTH OF WAKEFIELD TO 7 MILES SOUTH OF UPSON...
MOVING EAST AT 60 MPH.
IN ADDITION...AT 1055 PM CDT...A 55 MPH WIND GUST WAS REPORTED AT
THE IRONWOOD AIRPORT WITH THESE STORMS. AN 8 TO 10 INCH DIAMETER
TREE WAS SNAPPED OFF IN IRONWOOD AT 1055 PM CDT.
LOCATIONS IMPACTED INCLUDE...
ONTONAGON...BESSEMER...WAKEFIELD...SILVER CITY...BERGLAND...
MARENISCO...ROCKLAND...BRUCE CROSSING...MASS CITY...PAULDING...
WATERSMEET...VAN BUSKIRK...MIRROR LAKE...THOMASTON...LAKE OF THE
CLOUDS...CLARK LAKE...WHITE PINE...MERRIWEATHER...CHANEY LAKE AND
NORWICH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4662 9034 4668 9004 4683 8980 4685 8944
4691 8924 4700 8913 4699 8909 4703 8893
4677 8894 4676 8886 4668 8886 4668 8899
4610 8899 4633 9012 4649 9022 4651 9031
4654 9033 4653 9040 4656 9043
TIME...MOT...LOC 0404Z 276DEG 53KT 4733 9009 4671 8989
4626 9037
WIND...HAIL 60MPH 1.00IN
$$
SRF944
WWUS53 KMQT 030425
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1225 AM EDT TUE JUL 3 2012
MIC053-131-030445-
/O.CON.KMQT.SV.W.0027.000000T0000Z-120703T0445Z/
GOGEBIC MI-ONTONAGON MI-
1225 AM EDT TUE JUL 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONTONAGON AND
GOGEBIC COUNTIES UNTIL 1245 AM EDT/1145 PM CDT/...
AT 1219 AM EDT/1119 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 33 MILES NORTH OF SILVER
CITY TO 7 MILES NORTHEAST OF BERGLAND TO WINCHESTER...MOVING EAST AT
60 MPH.
LOCATIONS IMPACTED INCLUDE...
ONTONAGON...ROCKLAND...BRUCE CROSSING...MASS CITY...PAULDING...
WATERSMEET...POMEROY LAKE...EWEN...GREENLAND...FOURTEEN MILE
POINT...THOUSAND ISLAND LAKE...TROUT CREEK AND TAMARACK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN IRONWOOD. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4662 9034 4668 9004 4683 8980 4685 8944
4691 8924 4700 8913 4699 8909 4703 8893
4677 8894 4676 8886 4668 8886 4668 8899
4610 8899 4633 9012 4649 9022 4651 9031
4654 9033 4653 9040 4656 9043
TIME...MOT...LOC 0424Z 276DEG 53KT 4730 8958 4668 8939
4623 8987
WIND...HAIL 60MPH 1.00IN
$$
SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:11 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 6:11 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 711 PM EDT MON JUL 2 2012 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WV IMAGERY AND RUC ANALYSIS INDICATED A RIDGE FROM THE SRN ROCKIES AND PLAINS INTO THE UPPER MS VALLEY. A WEAK SHORTWAVE TROUGH CRESTING THE RIDGE INTO SE MANITOBA AND THE ADJACENT PORTION OF NRN ONTARIO HAS HELPED TO TRIGGER TSRA OVER THE NW CORNER OF MN. AT THE SFC...A WARM FRONT EXTENDED THROUGH NRN MN INTO CNTRL WI FROM LOW PRES OVER SE NORTH DAKOTA. HOT AND HUMID AIR NEAR AND SOUTH OF THE FRONT HAS PUSHED MLCAPE VALUES INTO THE 3K-4K J/KG RANGE. ISOLD SHRA/TSRA HAVE DEVELOPED OVER NRN WI AND FAR SRN UPPER MI BUT HAVE ALSO DISSIPATED QUICKLY WHERE LITTLE LARGE SCALE FORCING AND RELATIVELY WARM MID LEVEL TEMPS WERE NOT FAVORABLE FOR MORE WIDEPSREAD COVERAGE. TONIGHT... MODELS WERE IN RELATIVE AGREEMENT THAT CONVECTION WILL EXPAND OVER NRN MN THIS EVENING. HOWEVER...A RANGE OF SOLUTIONS REMAIN ON THE EVOLUTION OF THE CONVECTION AND LOCATION/TRACK OF THE EXPECTED MCS MOVING OUT OF NRN MN. WITH ANL ESE TRACK TO ANY MCS AND A POSSIBLE FURTHER TURN TO THE SOUTH...PER FOREWARD PROPAGATION CORFIDI VECTORS AND 850-300 EXPECT THAT THE MAJORITY OF THE CWA WILL SEE AT LEAST SOME PRECIPITATION...ESPECIALLY BTWN 03Z-12Z. THERE IS GREATER UNCERTAINTY WHERE THE STRONGEST CONVECTION AND HEAVIER RAIN WILL OCCUR WITH GREATEST CHANCE CLOSER TO THE WI BORDER. THE OVERALL PATTERN REMAINS FAVORABLE FOR FOR SVR TSTMS WITH DAMAGING...PER SPC...GIVEN VERY UNSTABLE AIR ALONG AND SOUTH OF THE WARM FRONT (MUCAPE VALUES REMAINING IN THE 2K-3K J/KG RANGE). TUESDAY...REMAING SHRA/TSRA ASSOCIATED WITH THE SHORTWAVE TROUGH AND WARM FRONT IS EXPECTED TO MOVE OUT OF THE AREA IN THE MORNING...LEAVING PLENTY OF SUNSHINE BY MID AFTERNOON. THIS SHOULD ALLOW TEMPS TO CLIMB AGAIN INTO THE UPPER 80S TO AROUND 90 INLAND WITH COOLER AIR ONLY ALONG THE GREAT LAKES SHORELINES. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 414 PM EDT MON JUL 2 2012 WE WILL BEGIN THE PERIOD WITH RIDGE ENHANCING 500MB LOWS OVER NE HUDSON BAY/QUEBEC...AND SW CANADA. A TROUGH EXTENDING S FROM THE E CANADA LOW WILL BE JUST TO OUR E BY 00Z WEDNESDAY. ANY LINGERING PRECIP SHOULD BE QUICKLY EXITING E AS THE SFC SHIFTS FROM S JAMES BAY AND E LAKE SUPERIOR AT 00Z WEDNESDAY WITH THE WEAK COLD FRONT SINKING SE TO N LOWER MI AND LAKE HURON BY OR SHORTLY AFTER 06Z WEDNESDAY. LOOK FOR THE HEAT TO RETURN WEDNESDAY AS THE WEAK COLD FRONT RESTS OVER S LOWER MI AND WI TO THE NEXT LOW DEVELOPING ACROSS SD. 850MB TEMPS WILL NOT BUDGE MUCH DURING THIS THEORETICAL COOL DONN PERIOD...FROM 20C AT 00Z WEDNESDAY UP TO AN AVERAGE 21C BY 00Z THURSDAY AS HIGH PRESSURE RESIDES AT THE SFC. DEW POINTS SHOULD CHANGE THOUGH...AND HAVE LOWERED THEM SLIGHTLY AS A RESULT. LATER SHIFTS MAY WANT TO LOOK AT FURTHER LOWERING FOR WEDNESDAY AS THE TIME NEARS. EXPECT THE SFC HIGH TO EDGE E WEDNESDAY NIGHT AS STRONGER LOW PRESSURE PUSHES ACROSS N MANITOBA...WITH A WEAK TROUGH/COLD FRONT SWINGING OVER FAR W LAKE SUPERIOR BY 12Z THURSDAY...AND THE WARM FRONT SET UP ACROSS THE REGION. EVEN WITH THESE FRONTAL PASSAGES...THEY REMAIN WEAK...WITH LIGHT WINDS AT THE SFC THROUGH 850MB...WITH LAKE BREEZES CONTINUING TO BE POSSIBLE. THE WARMEST CONDITIONS FOR THE WEEK WILL LIKELY BE THURSDAY...INLAND FROM AREAS RIGHT NEAR THE GREAT LAKES. 850MB TEMPS PUSH TO AROUND 22C BY MID/LATE AFTERNOON. THE GFS IS A BIT STRONGER WITH THE S FLOW...AND WOULD LIMIT AFTERNOON LAKE BREEZES /COOL DOWN/ OVER N CENTRAL UPPER MI. HEAT INDEX VALUES/APPARENT TEMPS WILL LIKELY JUMP INTO THE 92 TO 99 DEGREE RANGE...HIGHEST WEST AND CENTRAL. THE WEAK COLD FRONT SHOULD WASH OUT ACROSS UPPER MI THURSDAY AS ANOTHER LOW BECOMES BETTER ORGANIZED ACROSS THE CENTRAL PLAINS. THERE ARE SOME INDICATIONS THAT THE FRONT WILL SINK TO OUR SE BY DAYBREAK FRIDAY...AND CONTINUE TO SLIP S DURING THE DAY AS STRONGER HIGH PRESSURE BUILDS ACROSS THE UPPER GREAT LAKES FROM S CENTRAL CANADA THROUGH AT LEAST SUNDAY NIGHT /DIRECTLY OVERHEAD FROM 00Z SUNDAY THROUGH 00Z MONDAY/. TEMPS STILL LOOK TO COOL OFF A BIT FROM SATURDAY THROUGH MONDAY...TOPPING OUT IN THE 70S FOR MOST LOCATIONS. A CONSENSUS OF MODEL DATA LOOKED TO BE A GOOD SOLUTION FOR MUCH OF THIS LONG TERM PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 711 PM EDT MON JUL 2 2012 VFR CONDITIONS ARE EXPECTED INTO THIS EVENING AT ALL TAF SITES. THE FCST BECOME MORE UNCERTAIN LATE THIS EVENING AND OVERNIGHT. CONVECTION IS EXPECTED OVER NRN MN THAT WILL LIKELY DEVELOP INTO AN MCS. THE GREATEST POTENTIAL FOR MORE WIDESPREAD CONVECTION WILL BE OVER THE WRN CWA. HOWEVER...DID NOT GO HIGHER THAN VCTS AT THIS POINT SINCE SHRA/TSRA HAVE NOT YET DEVELOPED AND SO NOT CONFIDENT ON EXACT TIMING/LOCATION. SOME LOWER CIGS/VIS COULD BE POSSIBLE IF PASSAGE OF SHRA/TSRA DOES OCCUR. CONFIDENCE CONTINUES TO BE LOW FOR THIS FORECAST AND THIS IS REFLECTED IN THE PREVIOUS SHIFTS FORECAST AND WILL CONTINUE TO LEAN THIS WAY. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 414 PM EDT MON JUL 2 2012 WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 20KTS THROUGH SATURDAY. THERE WILL BE A CONDITIONAL TRHEAT FOR A BRIEF PERIOD OF HIGHER WINDS WITH AN MCS THAT COULD MOVE THROUGH LAKE SUPERIOR OVERNIGHT INTO TUE MORNING. AREA OF FOG ARE EXPECTED FROM TUESDAY THROUGH EARLY FRIDAY WITH ABUNDANT LOW LEVEL MOISTURE OVER THE REGION. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLB LONG TERM...KF AVIATION...07 MARINE...JLB
Hazardous weather outlook, Jul 2, 3:18 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 418 PM EDT MON JUL 2 2012 MIZ001>007-009>014-084-085-031200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER INTERIOR WESTERN UPPER MICHIGAN THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED AFTER MIDNIGHT OVER WEST AND CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN UPPER MICHIGAN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY...DIMINISHING WEST TO EAST AND ENDING BY LATE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE OVER WESTERN UPPER MICHIGAN LATE WEDNESDAY NIGHT...OVER THE WEST HALF THURSDAY...AND ACROSS THE ENTIRE AREA THURSDAY NIGHT THROUGH FRIDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE NEAR THE WISCONSIN BORDER SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF STRONG WINDS OR HAIL WOULD BE GREATLY APPRECIATED OVERNIGHT. LSZ162-240>251-263>267-031200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 418 PM EDT MON JUL 2 2012 /318 PM CDT MON JUL 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED OVER WESTERN LAKE SUPERIOR THIS EVENING...AND ACROSS THE ENTIRE LAKE AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TO END WEST TO EAST TUESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER FAR EASTERN LAKE SUPERIOR TUESDAY MORNING. THUNDERSTORMS ARE AGAIN POSSIBLE OVER WESTERN LAKE SUPERIOR WEDNESDAY NIGHT INTO THURSDAY...AND THEN ACROSS THE ALL OF LAKE SUPERIOR THURSDAY NIGHT THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-031200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 418 PM EDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY TUESDAY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING HOURS TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
In the hours before
Special weather statement, Jul 2, 9:28 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1028 PM EDT MON JUL 2 2012 MIZ005-030315- MARQUETTE- 1028 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 1115 PM EDT... AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GWINN...OR 22 MILES SOUTH OF ISHPEMING. THIS STORM WAS MOVING EAST AT 30 MPH. DIME SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ANDERSON LAKE... GWINN... LITTLE LAKE... MCFARLAND... CARLSHEND... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Local storm report, Jul 2, 9:29 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1029 PM EDT MON JUL 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM HAIL 4 NW IRON RIVER 46.14N 88.70W
07/02/2012 E0.50 INCH IRON MI TRAINED SPOTTER
&&
MBABICHSpecial weather statement, Jul 2, 9:41 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1041 PM EDT MON JUL 2 2012 MIZ004-084-030330- BARAGA-SOUTHERN HOUGHTON- 1041 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR BARAGA AND HOUGHTON COUNTIES UNTIL 1130 PM EDT... AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIDNAW...OR 22 MILES SOUTHWEST OF L'ANSE. THIS STORM WAS MOVING EAST AT 15 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SIDNAW... WATTON... COVINGTON... ALBERTA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 007
Special weather statement, Jul 2, 9:43 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1043 PM EDT MON JUL 2 2012 MIZ010-030330- IRON- 943 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1030 PM CDT... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF KENTON TO STAMBAUGH...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF IRON RIVER TO IRON RIVER. THESE STORMS WERE MOVING EAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GIBBS CITY... PERCH LAKE... BEWABIC STATE PARK... ALPHA... AMASA... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 2, 10:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1130 PM EDT MON JUL 2 2012 MIZ010-030415- IRON- 1030 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR IRON COUNTY UNTIL 1115 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF AMASA...OR 13 MILES NORTH OF IRON RIVER. THIS STORM WAS MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... AMASA... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE FROM THIS SLOW MOVING THUNDERSTORM. A FLASH FLOOD WARNING IS ALSO IN EFFECT UNTIL 430 AM CDT DUE TO HEAVY RAINFALL WITH THIS THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
Special weather statement, Jul 2, 10:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1137 PM EDT MON JUL 2 2012 MIZ002-009-030430- GOGEBIC-ONTONAGON- 1137 PM EDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 1230 AM EDT/1130 PM CDT/... AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES SOUTHWEST OF GRAND MARAIS MINNESOTA TO 24 MILES NORTHWEST OF IRONWOOD TO 25 MILES WEST OF UPSON WISCONSIN. THESE STORMS WERE MOVING EAST AT 60 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... LITTLE GIRLS POINT... COPPER PEAK... IRONWOOD... WAKEFIELD... WHITE PINE... NORWICH... THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. SRF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:46 PM CDT | Special Marine Warning | MQT | 39 min | |
| Jul 2, 9:46 PM CDT | Severe Thunderstorm Warning | MQT | Iron | 44 min |
| Jul 2, 9:56 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Iron | 64 min |
| Jul 2, 10:19 PM CDT | Flash Flood Warning | MQT | Iron | 6 hr |
| Jul 2, 10:22 PM CDT | Special Marine Warning | MQT | 83 min | |
| Jul 2, 10:27 PM CDT | Special Marine Warning | MQT | 93 min | |
| Jul 2, 11:10 PM CDT | Special Marine Warning | MQT | 51 min | |
| Jul 2, 11:38 PM CDT | Severe Thunderstorm Warning | MQT | Baraga, Gogebic, Houghton, Iron, Ontonagon | 67 min |
| Jul 2, 11:55 PM CDT | Special Marine Warning | MQT | 95 min | |
| Jul 3, 12:16 AM CDT | Severe Thunderstorm Warning | MQT | Keweenaw | 44 min |
| Jul 3, 12:27 AM CDT | Severe Thunderstorm Warning | MQT | Dickinson, Marquette | 38 min |
| Jul 3, 12:30 AM CDT | Special Marine Warning | MQT | 60 min | |
| Jul 3, 1:50 AM CDT | Special Marine Warning | MQT | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.